Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS Boston/Norton, MA

July 15, 2007Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2007, 4:08 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 4:08 PM EDT (20:08 UTC)
Expired
Jul 15, 2007, 5:15 PM EDT
In force
67 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:30 PM EDTTSTM WND DMGNew Braintree, MAWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:01 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 152008
SVRBOX
MAC011-027-152115-
/O.NEW.KBOX.SV.W.0107.070715T2008Z-070715T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF NEW SALEM
  TO 21 MILES WEST OF WARREN...OR ALONG A LINE EXTENDING FROM AMHERST
  TO SPRINGFIELD...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW SALEM BY 415 PM EDT...
  PETERSHAM BY 425 PM EDT...
  PHILLIPSTON...HARDWICK AND BARRE BY 430 PM EDT...
  WARREN...WEST BROOKFIELD AND NEW BRAINTREE BY 435 PM EDT...
  OAKHAM AND NORTH BROOKFIELD BY 440 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4222 7225 4225 7221 4230 7222 4230 7227
      4235 7229 4233 7232 4232 7232 4253 7242
      4255 7211 4221 7197 4215 7219

$$

MLE
2 follow-up statements
000 
WWUS51 KBOX 152031
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT SUN JUL 15 2007

MAC011-152041-
/O.CAN.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
FRANKLIN MA-
431 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
      4251 7208 4243 7207 4231 7200 4227 7200
      4227 7199 4224 7212

$$

MAC027-152115-
/O.CON.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
WORCESTER MA-
431 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL WORCESTER COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS...WITH AN EMBEDDED BOW 
ECHO...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PETERSHAM TO NEW BRAINTREE...OR ALONG A LINE 
EXTENDING FROM 18 MILES EAST OF AMHERST TO 17 MILES WEST OF 
WORCESTER...MOVING EAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
      4251 7208 4243 7207 4231 7200 4227 7200
      4227 7199 4224 7212

$$

EKSTER
000 
WWUS51 KBOX 152111
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT SUN JUL 15 2007

MAC027-152120-
/O.EXP.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
WORCESTER MA-
510 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER COUNTY
EXPIRES AT 515 PM EDT...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 515 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
      4251 7208 4243 7207 4231 7200 4227 7200
      4227 7199 4224 7212

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 15, 4:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 518 REMAINS IN EFFECT UNTIL 8PM
THIS EVENING. HAVE DECIDED TO TRIM SOUTHERN PORTIONS OF THE WATCH
ALONG THE RHODE ISLAND AND SOUTHEAST MASSACHUSETTS COASTS GIVEN
SOUTHWEST FLOW OFF THE OCEAN YIELDING SUFFICENT CONVECTIVE
INHIBITION. ELSEWHERE ACROSS THE INTERIOR...SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH EARLY THIS EVENING...BUT THE ACTIVITY SHOULD QUICKLY
DIMINISH DUE TO THE LOSS OF HEATING AND MODEST MID LEVEL LAPSE RATES.
INCLUDED THE MENTION OF PATCHY FOG ESPECIALLY ALONG THE SOUTH COAST
DUE TO HIGH DEWPOINT AIR ADVECTING OVER THE OCEAN AND COOLER LAND
SURFACES NEAR THE OCEAN.

&&

.SHORT TERM /MONDAY/...
THE COLD FRONT WASHES OUT ALONG THE SOUTH COAST MONDAY MORNING...LEAVING
WEAK HIGH PRESSURE ACROSS THE REGION. LOCAL SEABREEZES ARE EXPECTED TO
DEVELOP ALONG THE COAST. PREFERRED THE NAM WIND FIELDS WHICH SEEM TO
BETTER CAPTURE THIS FEATURE. OTHERWISE EXPECTING A MOSTLY SUNNY AND
WARM DAY. 850 MILLIBAR TEMPERATURES BETWEEN +13 AND +15 CELSIUS WILL
YIELD HIGHS IN THE 80S INLAND...BUT AGAIN COOLER ALONG THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.

WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.

12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.

FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.

THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.

OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.

ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION THROUGH EARLY THIS EVENING
GIVEN THE SEVERE THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL
TERMINALS EXCEPT KHYA-KACK.

IFR CONDITIONS POSSIBLE WITH SHRA/TSRA THROUGH 00Z ALONG AND JUST
AHEAD OF A COLD FRONT. SOME OF THESE STORMS HAVE POTENTIAL TO BRING
50KT GUSTS AND HAIL. IN ADDITION SW FLOW WILL CONTINUE TO BRING 25KT
GUSTS FROM KBOS TO KPVD THROUGH 23Z THIS EVENING.

TONIGHT...LOW CLOUDS EXPECTED TO REFORM BETWEEN 22Z-02Z KHYA-KACK
WITH IFR CONDITIONS OVERNIGHT THROUGH 12Z MON. GRADUAL IMPROVEMENT
IN CONDITIONS N ZONES AND LOW RISK OF A LEFTOVER SHOWER OR POSSIBLE
TSTM MOVING SE INTO EASTERN TERMINALS LATER TONIGHT. OTRW...IFR/LIFR
CIGS/VSBYS LIKELY REDEVELOPING AT KACK WITH SCT IFR CONDITIONS IN
FOG PATCHES ACROSS THE INTERIOR.

VFR CONDITIONS MON.

OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.

SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.

MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.

&&

.MARINE...
A SMALL CRAFT ADVISORY CONTINUES FOR NARRAGANSETT BAY...BOSTON HARBOR
AND BUZZARDS BAY THROUGH 23Z DUE TO WIND GUSTS TO 25 KT. SOUTHWEST SWELL
WILL APPROACH 5 FT ACROSS THE OUTER WATERS MON AFTERNOON...BUT FOR
NOW HAVE DECIDED TO HOLD OFF ON A SMALL CRAFT ADVISORY.

LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.

WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
     234-236.

&&

SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWD
Hazardous weather outlook, Jul 15, 3:39 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT SUN JUL 15 2007

ANZ230-CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-161945-
BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
339 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY
MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>237-250-254-255-MAZ017>024-RIZ003>008-161945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
339 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE
ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM EDT. STORMS MAY
PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY
MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 2:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT SUN JUL 15 2007

MAZ002-003-008-151915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
248 PM EDT SUN JUL 15 2007

AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF MONROE...OR ABOUT 5 MILES SOUTH OF NORTH
ADAMS...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...CHARLEMONT AND ROWE BY 300 PM EDT...
HEATH AND BUCKLAND BY 310 PM EDT...6 MILES NORTHWEST OF SHELBURNE BY
320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Local storm report, Jul 15, 3:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

1240 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0123 PM     TSTM WND DMG     PETERBOROUGH            42.88N 71.96W
07/15/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

0216 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.

0220 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0315 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
            STRUCK BY LIGHTNING.

&&

JWD
Special weather statement, Jul 15, 3:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT SUN JUL 15 2007

MAZ004-010-152030-
EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
342 PM EDT SUN JUL 15 2007

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 6 MILES WEST OF HARDWICK...OR ABOUT 12 MILES EAST OF AMHERST...
MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HARDWICK AND NEW BRAINTREE BY 350 PM EDT
BARRE AND 6 MILES NORTHWEST OF OAKHAM BY 400 PM EDT
HUBBARDSTON BY 410 PM EDT
WESTMINSTER AND PRINCETON BY 420 PM EDT.

ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 15, 3:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

1240 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0123 PM     TSTM WND DMG     PETERBOROUGH            42.88N 71.96W
07/15/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

0216 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.

0220 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0310 PM     TSTM WND DMG     HARVARD                 42.50N 71.58W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES AND POWER POLES DOWN.

0310 PM     LIGHTNING        LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TWO HOUSES STRUCK BY LIGHTNING.

0315 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
            STRUCK BY LIGHTNING.

0330 PM     TSTM WND DMG     SHIRLEY                 42.54N 71.65W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.

0335 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0339 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
            HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.

&&

JWD
Special weather statement, Jul 15, 3:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT SUN JUL 15 2007

MAZ026-NHZ012-015-152015-
EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
351 PM EDT SUN JUL 15 2007

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF FITCHBURG...MOVING
NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOLLIS AND PEPPERELL BY 400 PM EDT
NASHUA AND HUDSON BY 410 PM EDT.

ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Special weather statement, Jul 15, 4:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SUN JUL 15 2007

CTZ002-152100-
HARTFORD CT-
402 PM EDT SUN JUL 15 2007

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH ALONG A LINE EXTENDING FROM 21 MILES WEST OF BURLINGTON TO 27
MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF NEW MILFORD TO 5 MILES NORTHWEST OF NEWTOWN...MOVING
NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 440 PM EDT...PLAINVILLE
AND CANTON BY 450 PM EDT...GRANBY AND NEW BRITAIN BY 500 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:56 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester49 min
Jul 15, 2:45 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Jul 15, 3:24 PM EDTSevere Thunderstorm WarningBOXHampden66 min
Jul 15, 3:30 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex45 min
Jul 15, 3:36 PM EDTSevere Thunderstorm WarningBOXHampshire54 min
Jul 15, 4:12 PM EDTSpecial Marine WarningBOX48 min
Jul 15, 5:05 PM EDTSevere Thunderstorm WarningBOXHampden24 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.